Advertisement

Israel Journal of Mathematics

, Volume 127, Issue 1, pp 93–129 | Cite as

Relatively projective groups as absolute Galois groups

  • Jochen Koenigsmann
Article
  • 58 Downloads

Abstract

By two well-known results, one of Ax, one of Lubotzky and van den Dries, a profinite group is projective iff it is isomorphic to the absolute Galois group of a pseudo-algebraically closed field. This paper gives an analogous characterization of relatively projective profinite groups as absolute Galois groups of regularly closed fields.

Keywords

Galois Group Free Product Projective Group Inverse Limit Galois Extension 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [A]
    J. Ax,The elementary theory of finite fields, Annals of Mathematics88 (1968), 239–271.CrossRefMathSciNetGoogle Scholar
  2. [En]
    O. Endler,Valuation Theory, Springer, Berlin, 1972.MATHGoogle Scholar
  3. [Er1]
    Y. Ershov, Projectivity of absolute Galois groups ofRC ζ-fields, inProceedings of the III International Conference of Algebra, Krasnoyarsk 93, deGruyter, Berlin, 1996, pp. 63–80.Google Scholar
  4. [Er2]
    Y. Ershov,Free products of absolute Galois groups, Doklady Mathematics56(3) (1997), 915–917.Google Scholar
  5. [Ge]
    W.-D. Geyer,Galois groups of intersections of local fields, Israel Journal of Mathematics30 (1978), 382–396.MATHCrossRefMathSciNetGoogle Scholar
  6. [Gr]
    K. W. Gruenberg,Projective profinite groups, Journal of the London Mathematical Society42 (1967), 155–165.MATHCrossRefMathSciNetGoogle Scholar
  7. [Ha]
    D. Haran,On closed subgroups of free products of profinite groups, Proceedings of the London Mathematical Society55 (1987), 266–298.MATHMathSciNetGoogle Scholar
  8. [HaJ]
    D. Haran and M. Jarden,The absolute Galois group of a pseudo p-adically closed field, Journal für die reine und angewandte Mathematik383 (1988), 147–206.MATHMathSciNetCrossRefGoogle Scholar
  9. [Hs]
    H. Hasse,Existenz und Mannigfaltigkeit abelscher Algebren mit vorgegebener Galoisgruppe über einem Teilkörper des Grundkörpers I, Mathematische Nachrichten1 (1948), 40–61.MATHCrossRefMathSciNetGoogle Scholar
  10. [He]
    B. Heinemann,On finite intersections of ‘henselian valued’ fields, Manuscripta Mathematica52 (1985), 37–61.MATHCrossRefMathSciNetGoogle Scholar
  11. [HP]
    B. Heinemann and A. Prestel,Fields regularly closed with respect to finitely many valuations and orderings, Canadian Mathematical Society, Conference Proceedings4 (1984), 297–336.MathSciNetGoogle Scholar
  12. [J]
    M. Jarden,Infinite Galois theory, inHandbook of Algebra, Vol. 1 (M. Hazewinkel, ed.), North-Holland, Amsterdam, 1996.Google Scholar
  13. [K]
    F. -V. Kuhlmann,Valuation theory of fields, abelian groups and modules, inAlgebra, Logic and Applications (A. Macintyre and R. Göbel, eds.), Gordon and Breach, London, to appear.Google Scholar
  14. [LvD]
    A. Lubotzky and L.v.d. Dries,Subgroups of free profinite groups and large subfields of \(\bar Q\), Israel Journal of Mathematics39 (1981), 25–45.MATHCrossRefMathSciNetGoogle Scholar
  15. [M]
    O. V. Mel’nikov,On free products of absolute Galois groups (1997, Russian), English transl. in Siberian Mathematical Journal40(1) (1999), 95–99.CrossRefGoogle Scholar
  16. [Po1]
    F. Pop,Classically projective groups and pseudo classically closed fields, Preprint, Mathematisches Institüt, Heidelberg, 1990.Google Scholar
  17. [Po2]
    F. Pop,Embedding problems over large fields, Annals of Mathematics144 (1996), 1–34.MATHCrossRefMathSciNetGoogle Scholar
  18. [PrC]
    S. Prieß-Crampe,Angeordnete Strukturen: Gruppen, Körper, projektive Ebenen, Ergebnisse der Mathematik98, Springer, Berlin, 1983.MATHGoogle Scholar
  19. [Ri]
    P. Ribenboim,Théorie des valuations, Les Presses Univ., Montréal, 1968.Google Scholar
  20. [Ru]
    R. Rumely,Undecidability and definability for the theory of global fields, Transactions of the American Mathematical Society262 (1980), 195–217.MATHCrossRefMathSciNetGoogle Scholar

Copyright information

© The Hebrew University Magnes Press 2002

Authors and Affiliations

  • Jochen Koenigsmann
    • 1
  1. 1.Fakultät für Mathematik und InformatikUniversität KonstanzKonstanzGermany

Personalised recommendations